Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Unramified Whittaker functions on the metaplectic group

Author: Yuval Z. Flicker
Journal: Proc. Amer. Math. Soc. 101 (1987), 431-435
MSC: Primary 11F70; Secondary 22E50
MathSciNet review: 908643
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Kazhdan (unpublished), Shintani [Sh] and Casselman and Shalika [CS] computed explicitly the unramified Whittaker function of a quasisplit $ p$-adic group. This is the main local ingredient used in the Rankin-Selberg-Shimura method, which yielded interesting results in the study of Euler products such as $ L(s,\pi \otimes \pi ')$ by Jacquet and Shalika [JS] (here $ \pi ,\pi '$ are cuspidal $ GL(n,{A_F})$-modules), and $ L(s,\pi ,r)$ by [F] (here $ \pi $ is a cuspidal $ GL(n,{A_E})$-module, $ E$ is a quadratic extension of the global field $ F$, and $ r$ is the twisted tensor representation of the dual group of $ \operatorname{Res}_{E/F}GL(n))$. Our purpose here is to generalize Shintani's computation [Sh] from the context of $ GL(n)$ to that of the metaplectic $ r$-fold covering group $ \tilde G$ of $ GL(n)$ (see $ [{\mathbf{F'}},{\mathbf{FK}}]$).

References [Enhancements On Off] (What's this?)

  • [CS] W. Casselman and J. Shalika, The unramified principal series of $ p$-adic groups. II: The Whittaker function, Compositio Math. 41 (1980), 207-231. MR 581582 (83i:22027)
  • [F] Y. Flicker, Twisted tensor and Euler products, Bull. Soc. Math. France (1987/8). MR 984899 (89m:11049)
  • [F'] -, Automorphic forms on covering groups of $ GL(2)$, Invent. Math. 57 (1980), 119-182. MR 567194 (81m:10057)
  • [FK] Y. Flicker and D. Kazhdan, Metaplectic correspondence, Publ. Math. Inst. Hautes Études Sci. 64 (1987), 53-110. MR 876160 (88d:11049)
  • [JS] H. Jacquet and J. Shalika, On Euler products and the classification of automorphic representations. I, Amer. J. Math. 103 (1981), 499-558. MR 618323 (82m:10050a)
  • [M] I. MacDonald, Symmetric functions and Hall polynomials, Clarendon Press, Oxford, 1979. MR 553598 (84g:05003)
  • [Sh] T. Shintani, On an explicit formula for class-$ 1$ "Whittaker functions" on $ G{L_n}$ over $ p$-adic fields, Proc. Japan Acad. 52 (1976), 180-182. MR 0407208 (53:10991)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11F70, 22E50

Retrieve articles in all journals with MSC: 11F70, 22E50

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society